Cephyl tablet Uses, Dosage, Side Effects, Precautions & Warnings

CEPHYL PM 20 COMPRIMES
0
83 / 100

Generic drug of the Therapeutic class: Analgesics
active ingredients: Acetylsalicylic acid , Caffeine , Belladonna , Iris , Vomic nut , Anthelmintic spigelia , Gelsemium

Medicinal product withdrawn from the market on 08/01/2015

what is Cephyl ?

This medicine contains aspirin and caffeine. It is an analgesic (it calms the pain) and an antipyretic (it lowers the fever).

what is Cephyl medication used for and indication?

It is indicated in cases of pain and / or fever such as headaches, flu-like conditions, dental pain, and stiffness in adults and in children from 15 years of age.

PRESENTATION (S) AVAILABLE FOR CEPHYL

2 presentations are available for this medication:

  • PVC-aluminum blister pack (s) of 20 tablet (s)
  • PVC-aluminum blister pack (s) of 60 tablet (s)
FEATURE DESCRIPTION
Pharmaceutical class not communicated
Active substance (s) for one tablet: acetylsalicylic acid (330 mg), caffeine (36.6 mg), belladonna (tincture of) (0.004 microgram), iris (tincture of) (0.004 microgram), vomit nut (tincture of) (0.004 microgram) , gelsemium (root of) (tincture of) (0.004 microgram), anthelmintic spigelia (tincture of) (0.004 microgram)
General medicine no
Pharmaceutical form compressed
Route (s) of administration oral
Selling price unregulated price
Social security reimbursement rate 0%
Laboratory (s) Laboratory (s) manufacturer Cephyl
Conditions of issue available without prescription

Cephyl Dosage

This presentation is reserved for adults and children from 15 years old.

Dosage

In case of pain, in case of fever:

  • Adults: The maximum daily dosage is 3 g.
  • Elderly: the maximum daily dosage is 2 g.

For adults and children weighing more than 50 kg (from 15 years old):

  • The maximum recommended daily dose is 3 g of aspirin, or 9 tablets per day.
  • The usual dosage is 1 tablet of 330 mg, to be renewed if necessary after 4 hours minimum. In case of more intense pain or fever, 2 tablets of 330 mg, to be renewed if necessary after a minimum of 4 hours, without exceeding 9 tablets per day.

For the elderly:

  • The maximum recommended daily dose is 2 g of aspirin, or 6 tablets per day.
  • The usual dosage is 1 tablet of 330 mg, to be renewed if necessary after 4 hours minimum. In the event of more intense pain or fever, 2 tablets of 330 mg to be renewed if necessary after 4 hours minimum, without exceeding 6 tablets per day.

IF IN DOUBT, ASK YOUR DOCTOR OR PHARMACIST FOR ADVICE.

Cephyl Contraindications

Never take CEPHYL, tablet in the following cases:

  • allergy to aspirin or a related drug (especially nonsteroidal anti-inflammatory drugs) or to any of the other ingredients,
  • history of asthma caused by the administration of aspirin or a related drug (especially nonsteroidal anti-inflammatory drugs),
  • beyond 5 months of pregnancy (24 weeks of amenorrhea) for doses greater than 100 mg per day,
  • ulcer of the stomach or duodenum in progress,
  • haemorrhagic disease or risk of bleeding,
  • severe liver disease,
  • severe kidney disease,
  • severe heart disease,
  • treatment with methotrexate used at doses greater than 20 mg / week and when aspirin is used in high doses as anti-inflammatory drugs (≥ 1 g per dose and / or ≥ 3 g per day) especially in the treatment of fever or pain (≥ 500 mg per dose and / or <3 g per day),
  • treatment with oral anticoagulants, in the event of a history of peptic ulcer disease and when aspirin is used in high doses as anti-inflammatory drugs (≥ 1 g per dose and / or ≥ 3 g per day), particularly in the treatment fever or pain (≥ 500 mg per dose and / or <3 g per day).

IN CASE OF DOUBT, IT IS ESSENTIAL TO ASK YOUR DOCTOR OR YOUR PHARMACIST FOR THE ADVICE.

How To Take Cephyl ?

Method and route of administration

  • Oral route.
  • The tablets should be swallowed as such with a drink (eg water, milk, fruit juice).

Frequency of administration

In case of pain, in case of fever:

  • Systematic catches prevent oscillations of pain or fever.
  • They should be regularly spaced at least 4 hours apart.

Duration of treatment

In case of pain, in case of fever:

The duration of use is limited:

  • at 5 days in case of pain,
  • to 3 days in case of fever.

If the pain persists for more than 5 days or the fever for more than 3 days or if it worsens, do not continue the treatment without your doctor’s advice.

how does Cephyl work?

PERIPHERAL ANALGIC

ANTIPYRETIC

High dose ANTI-INFLAMMATORY

PLATELET ANTI-AGREGANT

  • (N: nervous system)
  • (M: muscle and skeleton)
  • (B: blood and hematopoietic organs)

Acetylsalicylic acid belongs to the group of nonsteroidal anti-inflammatory drugs with analgesic, antipyretic and anti-inflammatory properties. Its mechanism of action is based on the irreversible inhibition of the cyclo-oxygenase enzymes involved in the synthesis of prostaglandins.

Acetylsalicylic acid also inhibits platelet aggregation by blocking the platelet synthesis of thromboxane A2.

How To Store Cephyl ?

Keep out of the reach and sight of children.

Expiration date

  • Do not use CEPHYL, tablet after the expiry date stated on the box.

Storage conditions

  • Store at a temperature not exceeding 25 ° C.
  • Store in the outer carton in order to protect from moisture.

If necessary, warnings against certain visible signs of deterioration

Medicines should not be disposed of via wastewater or household waste. Ask your pharmacist what to do with any unused medicine. These measures will help protect the environment.

Cephyl Side Effects

Like all medicines, CEPHYL, tablet can cause side effects, although not everybody gets them.

  • You should stop your treatment immediately and tell your doctor in the following cases:
    • digestive hemorrhages. These are all the more frequent as the dosage used is high,
    • allergic reactions such as rash, asthma attack, angioedema (facial hives with difficulty breathing),
    • ringing in the ears, sensation of hearing loss, headache, dizziness: these signs usually indicate an overdose of aspirin.
  • Notify your doctor in case of abdominal pain, nosebleeds or gums. Stomach ulcers have been reported. Due to the presence of caffeine, this drug can cause excitement, insomnia, palpitations.

If you notice any side effects not listed in this leaflet, or if any side effects get serious, please tell your doctor or pharmacist.

Keep out of the reach and sight of children.

Cephyl Interactions

Related to acetylsalicylic acid (aspirin):

Risk linked to the antiplatelet effect

  • Several substances are involved in interactions due to their antiplatelet properties: abciximab, aspirin (acetylsalicylic acid), clopidogrel, epoprostenol, eptifibatide, iloprost and iloprost trometamol, tirofiban and ticlopidine.
  • The use of several antiplatelet drugs increases the risk of bleeding, as does their combination with heparin and related molecules, oral anticoagulants and other thrombolytics, and must be taken into account by maintaining regular clinical monitoring.

Contraindicated combinations (see section Contraindications)

Oral anticoagulants

  • For anti-inflammatory doses (≥ 1 g per dose and / or ≥ 3 g per day), or for analgesic or antipyretic doses (≥ 500 mg per dose and / or <3 g per day) of acetylsalicylic acid and case of history of peptic ulcer disease.
  • Increased risk of bleeding, especially in the event of a history of peptic ulcer disease.

 

Methotrexate used at doses greater than 20 mg / week

  • For anti-inflammatory doses (≥ 1 g per dose and / or ≥ 3 g per day), or for analgesic or antipyretic doses (≥ 500 mg per dose and / or <3 g per day) of acetylsalicylic acid.
  • Increase in toxicity, particularly haematological, of methotrexate (decrease in its renal clearance by acetylsalicylic acid).

Combinations not recommended (see section Special warnings and precautions for use)

Oral anticoagulants

  • For analgesic or antipyretic doses of acetylsalicylic acid (≥ 500 mg per dose and / or <3 g per day) and in the absence of a history of peptic ulcer disease.
  • Increased risk of hemorrhage.

Oral anticoagulants

  • For antiaggregating doses of acetylsalicylic acid (50 mg to 375 mg per day) and in the event of a history of peptic ulcer disease.
  • Increased risk of bleeding, especially in the event of a history of peptic ulcer disease. Need for control in particular of bleeding time.

Nonsteroidal anti-inflammatory drugs

  • For anti-inflammatory doses (≥ 1 g per dose and / or ≥ 3 g per day), or for analgesic or antipyretic doses (≥ 500 mg per dose and / or <3 g per day) of acetylsalicylic acid.
  • Increase in the ulcerogenic and digestive hemorrhagic risk.

Clopidogrel (outside the validated indications for this combination in the acute phase of coronary syndrome)

  • Increase in hemorrhagic risk by addition of antiplatelet activities.

Glucocorticoids (except hydrocortisone in replacement therapy)

  • For anti-inflammatory doses of acetylsalicylic acid (≥ 1 g per dose and / or ≥ 3 g per day).
  • Increased risk of hemorrhage.

Low molecular weight heparins (and related) and unfractionated heparins: curative doses and / or elderly

  • For anti-inflammatory doses (≥ 1 g per dose and / or ≥ 3 g per day) or for analgesic or antipyretic doses (≥ 500 mg per dose and / or <3 g per day) of acetylsalicylic acid.
  • Increased risk of bleeding (inhibition of platelet function) and aggression of the gastroduodenal mucosa by acetylsalicylic acid.
  • Use another anti-inflammatory, analgesic or fever reducer.

Pemetrexed

  • In patients with weak to moderate renal function (creatine clearance between 45 ml / min and 80 ml / min), risk of increased toxicity of pemetrexed (decrease in its renal clearance by acetylsalicylic acid at anti-dose levels. – inflammatory, i.e. ≥ 1 g per dose and / or ≥ 3 g per day).

Ticlopidine

  • Increase in hemorrhagic risk by addition of antiplatelet activities.
  • If the association cannot be avoided, close clinical monitoring.

Uricosurics (benzbromarone, probenecid)

  • Decrease in the uricosuric effect by competition for the elimination of uric acid in the renal tubules.

Combinations subject to precautions for use

Clopidogrel (in the indications validated for this combination in the acute phase of coronary syndrome)

  • Increase in hemorrhagic risk by addition of antiplatelet activities.
  • Clinical monitoring.

Diuretics

  • For anti-inflammatory doses (≥ 1 g per dose and / or ≥ 3 g per day) or for analgesic or antipyretic doses (≥ 500 mg per dose and / or <3 g per day) of acetylsalicylic acid: renal failure acute in the dehydrated patient by decrease in glomerular filtration secondary to a decrease in the synthesis of renal prostaglandins. Moreover, reduction of the antihypertensive effect.
  • Hydrate the patient and monitor renal function at the start of treatment.

ACE inhibitors and angiotensin II receptor antagonists

  • For anti-inflammatory doses (≥ 1 g per dose and / or ≥ 3 g per day) or for analgesic or antipyretic doses (≥ 500 mg per dose and / or <3 g per day) of acetylsalicylic acid: Renal failure acute in the dehydrated patient, by decrease in glomerular filtration secondary to a decrease in the synthesis of renal prostaglandins. Moreover, reduction of the antihypertensive effect.
  • Hydrate the patient and monitor renal function at the start of treatment.

Methotrexate used in doses less than or equal to 20 mg / week

  • For anti-inflammatory doses (≥ 1 g per dose and / or ≥ 3 g per day) or for analgesic or antipyretic doses (≥ 500 mg per dose and / or <3 g per day) of acetylsalicylic acid. Increase in toxicity, particularly haematological, of methotrexate (decrease in its renal clearance by acetylsalicylic acid).
  • Weekly control of the blood count during the first weeks of the association. Increased monitoring in the event of deterioration (even slight) of renal function, as well as in the elderly.

Methotrexate used in doses greater than or equal to 20 mg / week

  • For antiplatelet doses of acetylsalicylic acid (50 to 375 mg per day). Increase in toxicity, particularly haematological, of methotrexate (decrease in its renal clearance by acetylsalicylic acid).
  • Weekly control of the blood count during the first weeks of the association. Increased monitoring in the event of deterioration (even slight) of renal function, as well as in the elderly.

Pemetrexed

  • In patients with normal renal function, risk of increased toxicity of pemetrexed (decrease in its renal clearance by acetylsalicylic acid at anti-inflammatory doses, i.e. ≥ 1 g per dose and / or ≥ 3 g per day).
  • Biological monitoring of the renal function.

Gastrointestinal topicals, antacids and charcoal

Associations to take into account

Oral anticoagulants

  • For anti-aggregating doses of acetylsalicylic acid (from 50 mg to 375 mg / day).
  • Increased risk of hemorrhage.

Nonsteroidal anti-inflammatory drugs

  • For anti-aggregating doses of acetylsalicylic acid (from 50 mg to 375 mg / day).
  • Increase in ulcerogenic and digestive hemorrhagic risk.

 Glucocorticoids (except hydrocortisone in replacement therapy)

  • For analgesic or antipyretic doses (≥ 500 mg per dose and / or <3 g per day) of acetylsalicylic acid.
  • Increased risk of hemorrhage.

Low molecular weight heparins (and related) and unfractionated heparins: curative doses and / or elderly

  • For anti-aggregating doses of acetylsalicylic acid (from 50 mg to 375 mg / day).
  • Increased risk of bleeding (inhibition of platelet function) and aggression of the peptic mucosa by acetylsalicylic acid.

Low molecular weight heparins (and related) and unfractionated heparins: preventive doses

  • The combined use of drugs acting at various levels of hemostasis increases the risk of bleeding. Thus, in subjects less than 65 years of age, the combination of heparins at preventive doses (of low molecular weight and related or unfractionated heparins) with acetylsalicylic acid, whatever the dose, must be taken into account in maintaining clinical and possibly biological monitoring.

Selective serotonin reuptake inhibitors (citalopram, escitalopram, fluoxetine, fluvoxamine, paroxetine, sertraline)

  • Increased risk of hemorrhage.

Thrombolytics

  • Increased risk of bleeding.

Related to caffeine :

Combinations not recommended (see section Special warnings and precautions for use)

Enoxacin

  • Increase in plasma caffeine concentrations, which may lead to excitations and hallucinations, due to a decrease in its hepatic metabolism.

Combinations subject to precautions for use

Dipyridamole

  • Interrupt caffeine therapy at least 5 days prior to myocardial imaging with dipyridamole and avoid the consumption of coffee, tea, chocolate or cola within 24 hours of the test.
  • With injectable dipyridamole: reduction of the vasodilator effect of dipyridamole by caffeine.

Stiripentol

  • Clinical monitoring and possible adjustment of the caffeine dosage.
  • Possible increase in plasma concentrations of caffeine, with risk of overdose, by inhibition of its hepatic metabolism.

Associations to take into account

Ciprofloxacin, norfloxacin

  • Increase in plasma concentrations of caffeine, by decrease in its hepatic metabolism.

Mexiletine

  • Increase in plasma caffeine concentrations, by inhibition of its hepatic metabolism by mexiletine.

Effects on ability to Drive and use machines

  • Not applicable.
  • Not applicable.
  • Not applicable.
  • Not applicable.
  • Not applicable.
  • Not applicable.

Warnings and Precautions

Special warnings

  • In the event of a combination of other drugs, to avoid a risk of overdose, check the absence of aspirin in the composition of the other drugs.
  • In the event of headaches occurring during prolonged use and with high doses of aspirin, you should not increase the doses, but take the advice of your doctor or pharmacist.
  • Regular use of analgesics, especially several analgesics in combination, can lead to kidney damage.
  • Reye’s Syndromes (a rare but very serious disease mainly combining neurological disorders and liver damage) have been observed in children with viral illnesses and receiving aspirin. Consequently :
    • in the event of a viral disease, such as chickenpox or an episode of influenza-like illness: do not administer aspirin to a child without the advice of a doctor,
    • If a child develops consciousness or behavior and vomits in taking aspirin, contact a doctor immediately.
  • Aspirin should only be used after advice from your doctor:
  • in the case of treatment of a rheumatic disease,
  • in case of G6PD deficiency (hereditary disease of red blood cells), because high doses of aspirin may have caused hemolysis (destruction of red blood cells),
  • in the event of a history of stomach or duodenal ulcer, gastrointestinal bleeding or gastritis,
  • in case of kidney or liver disease,
  • in case of asthma: the occurrence of an asthma attack, in certain subjects, may be linked to an allergy to non-steroidal anti-inflammatory drugs or to aspirin. In this case, this drug is contraindicated,
  • in case of heavy periods,
  • in case of treatment by:
    • oral anticoagulants, when aspirin is used in high doses for the treatment of fever or pain (≥ 500 mg per dose and / or <3 g per day) and in the absence of a history of gastrointestinal ulcer duodenal
    • oral anticoagulants, when aspirin is used in low doses as an antiplatelet agent (50 to 375 mg per day) and in the event of a history of peptic ulcer disease,
    • nonsteroidal anti-inflammatory drugs, when aspirin is used in high doses as anti-inflammatory drugs (≥ 1 g per dose and / or ≥ 3 g per day), particularly in the treatment of fever or pain (≥ 500 mg per dose) taken and / or <3 g per day),
    • glucocorticoids (except hydrocortisone as replacement therapy), when aspirin is used in high doses as an anti-inflammatory (≥ 1 g per dose and / or ≥ 3 g per day) in particular,
    • heparins used in curative doses and / or in subjects over 65 years of age, when aspirin is used in high doses as an anti-inflammatory (≥ 1 g per dose and / or ≥ 3 g per day), particularly in the treatment of fever or pain (≥ 500 mg per dose and / or <3 g per day
    • medicines used in the treatment of gout,
    • clopidogrel,
    • pemetrexed in subjects with poor to moderate renal function,
    • ticlopidine.
  • During treatment: in the event of gastrointestinal bleeding (discharge of blood from the mouth, presence of blood in the stools, staining of the stools black), STOP THE TREATMENT AND IMMEDIATELY CONTACT A DOCTOR OR AN EMERGENCY MEDICAL SERVICE .
  • This medication is reserved for adults and children from 15 years old.

This medicine contains aspirin.

You or your child should not take other medicines containing aspirin and / or nonsteroidal anti-inflammatory drugs at the same time as this medicine.

Carefully read the leaflets for other medicines you or your child are taking to make sure you are free from aspirin and / or nonsteroidal anti-inflammatory drugs.

Precautions for use

  • Pain or fever: This dosage is only suitable for adults and children from 15 years old. For children under 15, take a more suitable dosage. Ask your doctor or pharmacist for advice.
  • If the pain persists for more than 5 days or the fever for more than 3 days, or in the event of insufficient efficacy or the occurrence of any other sign, do not continue treatment without the advice of your doctor.
  • Aspirin increases the risk of bleeding from very low doses, even when the intake is several days old. TELL YOUR ATTENDING DOCTOR, SURGEON, ANESTHESIST OR YOUR DENTIST, in the event that a surgical procedure, even minor, is being considered.
  • Aspirin changes the uric acid level (amount of uric acid in the blood).

IN CASE OF DOUBT, DO NOT HESITATE TO ASK FOR THE ADVICE OF YOUR DOCTOR OR YOUR PHARMACIST.

PREGNANCY & BREAST-FEEDING & FERTILITY

Pregnancy

Low doses, less than 100 mg per day:

  • Low doses of acetylsalicylic acid, less than 100 mg per day, may be prescribed in exceptional circumstances requiring specialized monitoring.
  • For doses greater than 100 mg per day:
  • At these doses, and unless absolutely necessary, acetylsalicylic acid should not be prescribed during the first two trimesters of pregnancy. If acetylsalicylic acid is administered to a woman who wants to become pregnant or less than six months pregnant, the dose should be as low as possible and the duration of treatment as short as possible.
  • At doses greater than 100 mg per day, acetylsalicylic acid is contraindicated beyond 5 months of pregnancy (24 weeks of amenorrhea). You should NEVER take this medicine during the third trimester of pregnancy because its effects on your child can have serious consequences, especially on a cardio-pulmonary and renal level, even with just one dose.
  • If you took this medicine while you were pregnant, talk to your obstetrician gynecologist so that you can be offered appropriate monitoring.

Feeding with milk

  • As aspirin passes into breast milk, this medication is not recommended during breast-feeding.
  • Ask your doctor or pharmacist for advice before taking any medicine.

What happens if I overdose from Cephyl ?

Intoxication is to be feared in the elderly and especially in young children (therapeutic overdose or frequent accidental poisoning) where it can be fatal.

Symptoms

Moderate poisoning :

  • Ringing in the ears, feeling of hearing loss, headache, dizziness are signs of overdose and can be controlled by reducing the dosage.

Severe poisoning :

  • In children, overdose can be fatal from 100 mg / kg in a single dose.
  • The symptoms are: fever, hyperventilation, ketosis, respiratory alkalosis, metabolic acidosis, coma, cardiovascular collapse, respiratory failure, severe hypoglycemia.

Emergency driving:

  • Immediate transfer to a specialized hospital,
  • Digestive decontamination and administration of activated charcoal,
  • Acid base balance control,

– alkaline diuresis making it possible to obtain a urinary pH between 7.5 and 8, possibility of hemodialysis in severe poisoning,

· Symptomatic treatment.

What should I do if I miss a dose?

If you forget to take CEPHYL, tablet:

Do not take a double dose to make up for the dose you forgot to take.

What happens if you stop taking Cephyl ?

  • Not applicable.
  • Not applicable.
  • Not applicable.
  • Not applicable.
  • Not applicable.
  • Not applicable.

What is  Forms and Composition ?

Appearance and shape

  • White, flat, round tablet engraved with cephyl on one side and a comfort bar on the other.
    20 tablets in blister packs (PVC / Aluminum).

Pharmaceutical form and content

What is CEPHYL, tablet and contents of the pack?

  • This medicine comes in tablet form.
  • Box of 20 or 60 tablets.

Other shapes

  • CEPHYL, tablet, box of 60

What does CEPHYL contain, tablet?

The active substances are:

  • Acetylsalicylic acid …… 330,000 mg
  • Caffeine 36,600 mg
  • Belladonna (tincture of) ……….. 0.004 µg
  • Iris (tincture of) …… 0.004 µ g
  • Vomic nut (tincture of) …… 0.004 µg
  • Spigelium anthelmintic (tincture of) ……. 0.004 µg
  • Gelsemium (root tincture) ………. 0.004 µg

For a tablet.

The other ingredients are:

  • Microcrystalline cellulose, croscarmellose sodium, stearic acid, colloidal anhydrous silica (200).

NOT’s

Edrug-online contains comprehensive and detailed information about drugs available in the medical field, and is divided into four sections:

general information:

  • Includes a general description of the drug, its use, brand names, FAQs, and relevant news and articles

Additional information:

  • General explanation about dealing with the medicine: how to take the medicine, the doses and times of it, the start and duration of its effectiveness, the recommended diet during the period of taking the medicine, the method of storage and storage, recommendations in cases for forgetting the dose and instructions to stop taking the drug and take additional doses.

Special warnings:

  • For pregnant and breastfeeding women, the elderly, boys and drivers, and use before surgery.

Side effects:

  • It treats possible side effects and drug interactions that require attention and its effect on continuous use.
  • The information contained in this medicine is based on medical literature, but it is not a substitute for consulting a doctor.

Leave A Reply